Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 15, NWS Shreveport, LA

February 27, 2001Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 27, 2001, 6:29 AM CST for Caddo Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2001, 6:29 AM CST (12:29 UTC)
Expired
Feb 27, 2001, 7:00 AM CST
In force
31 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 15 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 271229
SVRSHV
LAC017-271300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 AM CST TUE FEB 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CADDO PARISH IN NORTHWEST LOUISIANA

* UNTIL 700 AM CST

* AT 629 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM NEAR OIL CITY...OR ABOUT 9
  MILES SOUTH OF VIVIAN...MOVING EAST AT 35 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. 
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 700 AM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 3:20 AM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Feb 27, 3:20 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CST TUE FEB 27 2001

WET...WET AND MORE WET STUFF TO COME...WITH A WARM FRONT SCHEDULED
TO PUSH NORTHWARD TODAY...ALONG WITH A COLD FRONT TO THE NW OF CWFA
AS WELL. ALL AREAS OF REGION ALREADY WITH A SATURATED GROUND AND
EXPECTED TO GET ANOTHER ROUND TODAY...SO WILL PUT ENTIRE REGION
UNDER A WATCH FOR TODAY. RAIN IS GOING TO STICK AROUND IN THE
FORECAST THROUGH THE PERIOD AND INTO EXTENDED. FRONT WILL BE SLOW TO
PUSH THROUGH THE REGION...THUS AGGRAVATING AN ALREADY TROUBLESOME
SITUATION WITH THE POSSIBILITY OF FLOODING. WILL SEE MORE
THUNDERSTORM ACTIVITY WITH PLENTY OF LIFT AVAILABLE. WILL GO WITH AN
AVN/NGM MOS BLEND FOR TEMPERATURES.

20

PRELIMS...

SHV 067/050 054/043 054 +977
MLU 065/051 055/044 058 +977
TXK 059/046 050/038 052 ++77
TYR 064/050 054/040 056 +967
LFK 071/057 063/046 061 8766

.SHV...FLASH FLOOD WATCH 8FOR TODAY FOR ALL ZONES.

In the hours before

Local storm report, Feb 27, 4:27 AM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
427 AM CST TUE FEB 27 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 AM    MINEOLA                   TX   1.00 INCH HAIL
02/27/01   WOOD                           REPORTED BY LAW
                                          ENFORCEMENT

05
Local storm report, Feb 27, 6:22 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
622 AM CST TUE FEB 27 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 AM    HARLETON                  TX   .75 INCH HAIL
02/27/01   HARRISON                       REPORTED BY LAW
                                          ENFORCEMENT

0558 AM    10 W JEFFERSON            TX   1.75 INCH HAIL
02/27/01   MARION                         REPORTED BY LAW
                                          ENFORCEMENT

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 8:29 PM CSTSevere Thunderstorm WarningSHVSabine61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.